Alert archive / Nebraska / Flash Flood Warnings in 2005

Flash Flood Warning 12, NWS North Platte, NE

June 4, 2005Frontier County, Hayes County, Lincoln County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 4, 2005, 12:26 AM CDT for Frontier County, Hayes County, Lincoln County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 12:26 AM CDT (05:26 UTC)
Expired
Jun 4, 2005, 6:30 AM CDT
In force
6 hr
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Frontier County, NE, Hayes County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 136 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
509 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 040530
FFWLBF
NEC063-085-111-041130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1226 AM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRONTIER COUNTY IN SOUTHWEST NEBRASKA
  THIS INCLUDES THE CITY OF CURTIS
  HAYES COUNTY IN SOUTHWEST NEBRASKA
  THIS INCLUDES THE CITY OF HAYES CENTER
  LINCOLN COUNTY IN SOUTHWEST NEBRASKA
  THIS INCLUDES THE CITY OF NORTH PLATTE

* UNTIL 630 AM CDT

* AT 1220 AM CDT...SHOWERS AND THUNDERSTORMS...WITH HEAVY 
RAIN...CONTINUED OVER HAYES...LINCOLN AND FRONTIER COUNTIES. SOILS 
REMAIN SATURATED...AS THESE AREAS HAVE SEEN 2 TO 5 INCHES OF 
RAINFALL OVER THE LAST TWO DAYS. FLOODING OF COUNTY ROADS...AS WELL 
AS CANYONS IS LIKELY INTO THE OVERNIGHT HOURS...AS RAIN IS EXPECTED 
TO PERSIST OVERNIGHT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.

LAT...LON 4038 10013 4038 10129 4072 10120 4134 10123
      4136 10027 4066 10027 4066 10003

$$

BUTTLER
1 follow-up statement
000 
WGUS73 KLBF 040842
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 AM CDT SAT JUN 4 2005

NEC063-085-111-040844-
LINCOLN NE-HAYES NE-FRONTIER NE-
334 AM CDT SAT JUN 4 2005

...THE FLASH FLOOD WARNING FOR FRONTIER...HAYES AND LINCOLN COUNTIES
IS CANCELED...

THE FLASH FLOOD WARNING IN EFFECT FOR FRONTIER...HAYES...AND LINCOLN 
COUNTIES...HAS BEEN CANCELED. THE THREAT FOR HEAVY RAIN HAS ENDED. 
HOWEVER...MODERATE TO HEAVY RAIN IS POSSIBLE LATER THIS AFTERNOON 
AND EVENING ACROSS SOUTHWESTERN NEBRASKA. A FLOOD WATCH IS IN EFFECT 
UNTIL 7 PM CDT FOR SOUTHWESTERN NEBRASKA.

IF FLOODING WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND HAVE 
THEM RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH 
PLATTE.

LAT...LON 4038 10013 4038 10129 4072 10120 4134 10123
      4136 10027 4066 10027 4066 10003

$$

BUTTLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:08 PM CDT, 10 hours 18 minutes earlier.

Area forecast discussion, Jun 3, 2:08 PM CDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
208 PM CDT FRI JUN 3 2005

.DISCUSSION...
VOLATILE HEAVY RAIN SITUATION MAY BE DEVELOPING FOR TONIGHT THROUGH
SATURDAY AM ACROSS PARTS OF CNTL NEB. MID LATITUDE DISTURBANCE OVER
COLO IS PROGGED TO INTERCEPT TROPICAL MOISTURE AND ASSOCIATED
DISTURBANCE MOVING DUE NORTH THRU KS. THIS COMBINED SYSTEM THEN
DEEPENS RAPIDLY OVERNIGHT TO 992 MB BY 12Z SAT AT THE SFC AS IT MOVES
RAPIDLY NORTHWARD. BOTH THE AVN AND UKMET SUPPORT THIS SOLN. THE NAM
HOLDS THE TWO SYSTEMS SOMEWHAT SEPARATE. ALL MODELS PRODUCE HEAVY
PCPN CENTERS ACROSS CNTL NEB. AVN IS FARTHER WEST. THE MET AND FWC
GUIDANCE SUGGEST THE HEAVY RAINFALL EVENT WILL FAVOR A GRI TO OFK
LINE WHILE THE MAV GUIDANCE INDICATES A LXN TO ONL LINE.

ALL GUIDANCE SUGGESTS ATLEAST A CAT 5 RAIN EVENT...1-2 INCHES WITH
SOME OF THE GUIDANCE SUGGESTING CAT 6...OVER 2 INCHES IN 12 HOURS.
WILL WAIT ON THE 18Z ETA12 FOR DECISION MAKING ON WHETHER TO ADD
COUNTIES WEST OF HIGHWAY 83 TO THE FLOOD WATCH. CONFIDENCE IS HIGH
FOR A HEAVY RAIN EVENT IN NEBRASKA TONIGHT BUT LOWER CONFIDENCE FOR
THE LOCATION OR THE HEAVY RAINFALL.

AT 18Z VERY HEAVY CONVECTION WAS BREAKING OUT ACROSS WESTERN KS AND
PROFILER WINDS AT MCCOOK WERE SHOWING DEEP EASTERLIES DEVELOPING IN
CONJUNCTION THE TROPICAL WAVE MOVING NORTH. THIS SUPPORTS THE AVN SO
ADDITIONAL COUNTIES WILL LIKELY BE ADDED TO THE FLOOD WATCH LATER
THIS AFTERNOON.

THE ETA AND AVN SHOW STRONG WEST WINDS SATURDAY AFTN WITH DRYING AND
SHRA ACTIVITY ENDING. DRYING CONTINUES SATURDAY NIGHT. SUNDAY
SHOULD BE DRY AND SUNNY.

MONDAY-TUESDAY...ALL MODELS...ECMWF...NAM...GFS ARE IN EXCELLENT
AGREEMENT. SHORT WAVE RIDGE AMPLIFIES STRONGLY ACROSS THE CNTL
PLAINS AND H1000-500 THICKNESS NOW PROGGED TO RISE TO 575-580DM
SIGNALING A SHORT BUT SHART HEAT WAVE. TEMPS COULD RISE TO NEAR 90F
MONDAY. MODELS CONT TO TREND WARMER WITH THIS FEATURE AND IN FACT
SHOW OVERALL THE ATM BECOMING MORE AMPLIFIED...UNSTABLE AND CAPPED.
THE HIGHER RESOLUTION DGEX MODEL INDICATES ISOLD TSRA TUESDAY
NIGHT...PROBABLY THE ATM IS CAPPED WITH 14C 700MB TEMPS AS
CONVECTION FIZZLES AFTER DARK. THIS CAP THEN WEAKENS WEDS AND
CONTINUES WEAK THROUGH FRIDAY.

WED-FRI...THE NAM AND GFS SHOW ANOTHER MAJOR LEAGUE WESTERN U.S.
UPPER LEVEL LOW MOVING SLOWLY EAST TOWARD THE CNTL PLAINS. PROBABLY
WHAT WILL HAPPEN IS PIECES OF ENERGY WILL EJECT OUT OF THE SYSTEM
AND FIRE OFF A SERIES OF MCS DURING THIS TIME FRAME. FCST IS FOR
COOLER WITH CHC TSRA EACH DAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT FOR
PARTS OF CENTRAL NEBRASKA.

&&

CDC
Hazardous weather outlook, Jun 3, 3:20 PM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT FRI JUN 3 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-040600-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
320 PM CDT FRI JUN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. AT
THIS TIME...THE MAIN SEVERE WEATHER THREAT EXISTS EAST OF A LINE FROM
OSHKOSH...TO AINSWORTH...TO BUTTE. WEST OF THIS LINE...THUNDERSTORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

A VIGOROUS UPPER LEVEL DISTURBANCE WILL LIFT FROM WESTERN KANSAS AND
EASTERN COLORADO INTO NEBRASKA TONIGHT. THIS FEATURE WILL COMBINE
WITH A SURFACE FRONT...EXTENDING FROM NORTH CENTRAL NEBRASKA INTO
WESTERN KANSAS...TO PRODUCE LOCALLY HEAVY RAINFALL AND ISOLATED
STRONG TO SEVERE THUNDERSTORMS. THE MAIN SEVERE THREAT WILL BE HEAVY
RAINFALL WITH A THREAT FOR ISOLATED LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ON SATURDAY...SHOWERS AND THUNDERSTORM ACTIVITY WILL BE ONGOING AS A
STRONG UPPER LEVEL TROUGH OF LOW PRESSURE SLOWLY EXITS THE AREA.
THERE WILL BE THE POTENTIAL FOR FLASH FLOODING THROUGH AT LEAST
SATURDAY MORNING. CHANCES FOR THUNDERSTORMS WILL OCCUR ONCE AGAIN BY
TUESDAY NIGHT THROUGH THURSDAY AS AN UPPER LEVEL TROUGH DEEPENS IN
THE WESTERN UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT EAST OF A LINE FROM
CURTIS...TO ANSLEY...TO BARTLETT. SPOTTER ACTIVATION MAY BE NEEDED ON
SUNDAY AFTERNOON AND EVENING...EAST OF A LINE FROM OSHKOSH...TO
AINSWORTH...TO BUTTE TO GIVE REPORTS OF SEVERE WEATHER AS WELL AS TO
GIVE RAINFALL AMOUNTS FOR THE ENTIRE OUTLOOK AREA.

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:37 PM CDTFlash Flood WarningLBFFrontier, Hayes, Lincoln3 hr
Jun 4, 1:19 PM CDTSevere Thunderstorm WarningLBFKeith56 min
Jun 4, 1:34 PM CDTTornado WarningLBFKeith26 min
Jun 4, 2:00 PM CDTTornado WarningLBFKeith30 min
Jun 4, 2:26 PM CDTSevere Thunderstorm WarningLBFArthur64 min
Jun 4, 2:45 PM CDTTornado WarningLBFArthur, McPherson45 min
Jun 4, 3:30 PM CDTSevere Thunderstorm WarningLBFMcPherson60 min
Jun 4, 3:56 PM CDTTornado WarningLBFHooker, McPherson33 min
Jun 4, 4:14 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson, Thomas61 min
Jun 4, 5:03 PM CDTTornado WarningLBFBlaine27 min
Jun 4, 5:14 PM CDTSevere Thunderstorm WarningLBFThomas61 min
Jun 4, 5:28 PM CDTTornado WarningLBFBlaine32 min
Jun 4, 5:43 PM CDTSevere Thunderstorm WarningLBFBrown62 min
Jun 4, 5:58 PM CDTSevere Thunderstorm WarningLBFBlaine65 min
Jun 4, 6:27 PM CDTSevere Thunderstorm WarningLBFRock63 min

Nearby

Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.